Alert archive / Washington / Blizzard Warnings in 2006

Blizzard Warning 1, NWS Seattle, WA

February 4, 2006

NWS Seattle, WA issued this blizzard warning at Feb 4, 2006, 10:26 AM PST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 4, 2006, 10:26 AM PST (18:26 UTC)
Expired
Feb 4, 2006, 9:45 PM PST
In force
11 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KSEW 041826
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1026 AM PST SAT FEB 4 2006

...A POWERFUL STORM SYSTEM CONTINUED TO MAKE ITS WAY ACROSS WESTERN
WASHINGTON...

.INCREASING WESTERLY FLOW COMBINED WITH PERIODS OF HEAVY SNOW AND
FALLING TEMPERATURES WILL RESULT IN BLIZZARD CONDITIONS IN THE
CASCADES THIS AFTERNOON AND EVENING ESPECIALLY. LOOK FOR IMPROVING
CONDITIONS LATER TONIGHT AS THE STORM SYSTEM RESPONSIBLE FOR THE
INCLEMENT WEATHER MOVES INTO GREAT BASIN.

WAZ017-018-050230-
/O.CAN.KSEW.WS.W.0003.000000T0000Z-060205T0600Z/
/O.NEW.KSEW.BZ.W.0001.060204T1826Z-060205T0600Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
1026 AM PST SAT FEB 4 2006

...WINTER STORM WARNING IS CANCELLED...
...BLIZZARD WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A BLIZZARD
WARNING FOR THE CASCADES...IN EFFECT UNTIL 10 PM PST THIS
EVENING. THIS REPLACES THE WINTER STORM WARNING ISSUED EARLIER.

STRONG GUSTY WEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH
WILL DEVELOP IN THE CASCADE PASSES TODAY...WITH THE HIGHER WIND 
SPEEDS OCCURRING ABOVE THE 5000 FOOT LEVEL. THIS COMBINED WITH
PERIODS OF HEAVY SNOW WILL RESULT IN WHITEOUT CONDITIONS THIS
AFTERNOON AND EVENING.

TEMPERATURES WILL FALL INTO THE MID TO UPPER 20S IN THE PASSES
THIS AFTERNOON...AND THIS COMBINED WITH GUSTY WEST WINDS WILL
MAKE FOR WIND CHILLS IN THE SINGLE DIGITS AND TEENS.

TOTAL NEW SNOWFALL AMOUNTS OF 10 TO 18 INCHES ARE LIKELY WITH
THIS STORM.

A BLIZZARD WARNING MEANS STRONG WINDS COMBINED WITH HEAVY SNOW
WILL RESULT IN BITTER COLD AND WHITEOUT CONDITIONS. THOSE
VENTURING OUTDOORS MAY BECOME LOST OR DISORIENTED. PEOPLE IN THE
WARNING AREA ARE ADVISED TO STAY INDOORS.

PEOPLE PLANNING TRAVEL IN THE CASCADE PASSES SHOULD BE READY FOR
TREACHEROUS DRIVING CONDITIONS.

$$

WAZ012-050230-
/O.NEW.KSEW.SB.Y.0001.060204T1826Z-060205T0400Z/
OLYMPICS-
1026 AM PST SAT FEB 4 2006

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 8 PM PST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY FOR THE OLYMPICS...IN EFFECT UNTIL 8 PM PST
THIS EVENING.

THE SNOW LEVEL WILL CONTINUE TO FALL DURING THE DAY AS COLDER AIR
INVADES THE AREA. ALSO...THE AIR MASS WILL BE QUITE UNSTABLE FOR
BURSTS OF HEAVY SNOW AT TIMES. TOTAL NEW SNOWFALL AMOUNTS OF 5 TO
10 INCHES ARE LIKELY BY LATE EVENING.

IN ADDITION TO THE SNOW...GUSTY WEST WINDS WILL RESULT IN BLOWING
OR DRIFTING SNOW AT TIMES. 

$$

WEATHER.GOV/SEATTLE
2 follow-up statements
000 
WWUS46 KSEW 050100
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
500 PM PST SAT FEB 4 2006

WAZ017-018-050600-
/O.CON.KSEW.BZ.W.0001.000000T0000Z-060205T0600Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
500 PM PST SAT FEB 4 2006

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A BLIZZARD WARNING REMAINS IN EFFECT FOR THE CASCADES UNTIL
10 PM PST THIS EVENING.

WEST WINDS WERE GUSTING IN THE 35 TO 45 MPH RANGE IN THE
PASSES...WITH LOCALIZED GUSTS OF 55 TO 65 MPH OCCURRING ABOVE
THE 5000 FOOT LEVEL. WINDS GUSTED TO 81 MPH AT PARADISE THIS
AFTERNOON. EARLIER TODAY...THE MOUNT BAKER HIGHWAY WAS CLOSED
DUE TO WHITEOUT CONDITIONS AND DOWNED TREES.

THE STRONG WINDS COMBINED WITH PERIODS OF HEAVY SNOW WILL
CONTINUE TO RESULT IN WHITEOUT CONDITIONS AT TIMES. ALSO...
TEMPERATURES HAVE FALLEN INTO THE MID TO UPPER 20S...AND THIS
WILL MAKE FOR WIND CHILL READINGS IN THE SINGLE DIGITS AND
TEENS.

SNOWFALL AMOUNTS HAVE BEEN DIFFICULT TO OBTAIN DUE TO THE HIGH
WINDS BLOWING THE SNOW HORIZONTALLY INSTEAD OF DOWN INTO THE
SENSOR. HOWEVER...FOR THE WIND SHELTERED PLACES...TOTAL NEW
SNOWFALL AMOUNTS OF 10 TO 18 INCHES ARE STILL LIKELY BY LATE
TONIGHT.

A BLIZZARD WARNING MEANS STRONG WINDS COMBINED WITH HEAVY SNOW
WILL RESULT IN BITTER COLD AND WHITEOUT CONDITIONS. THOSE
VENTURING OUTDOORS MAY BECOME LOST OR DISORIENTED. PEOPLE IN THE
WARNING AREA ARE ADVISED TO STAY INDOORS.

PEOPLE PLANNING TRAVEL IN THE CASCADE PASSES SHOULD BE READY FOR
TREACHEROUS DRIVING CONDITIONS.

$$

WAZ012-050400-
/O.CON.KSEW.SB.Y.0001.000000T0000Z-060205T0400Z/
OLYMPICS-
500 PM PST SAT FEB 4 2006

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM
PST THIS EVENING...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FOR THE
OLYMPICS UNTIL 8 PM PST THIS EVENING.

SNOW SHOWERS...OCCASIONALLY HEAVY EARLY THIS EVENING...WILL
PERSIST BEFORE TAPERING OFF LATER TONIGHT. TOTAL NEW SNOWFALL
AMOUNTS OF 5 TO 10 INCHES ARE LIKELY BY LATE THIS EVENING.

IN ADDITION TO THE FALLING SNOW...GUSTY WEST WINDS WILL RESULT
IN SOME BLOWING OR DRIFTING SNOW AT TIMES.

$$

WEATHER.GOV/SEATTLE
000 
WWUS46 KSEW 050545
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
945 PM PST SAT FEB 4 2006

...CONDITIONS IMPROVING IN THE CASCADES OVERNIGHT...

WAZ017-018-051200-
/O.CAN.KSEW.BZ.W.0001.000000T0000Z-060205T0600Z/
/O.NEW.KSEW.SN.Y.0013.060205T0545Z-060205T1200Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
945 PM PST SAT FEB 4 2006

...BLIZZARD WARNING IS CANCELLED...
...SNOW ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. THE BLIZZARD
WARNING HAS BEEN CANCELLED. 

SNOW WILL CONTINUE IN THE CASCADES OVERNIGHT INTO SUNDAY MORNING
WITH ANOTHER 2 TO 6 INCHES OF NEW SNOW EXPECTED. HEAVIEST AMOUNTS
WILL BE NEAR MOUNT BAKER. WINDS...WHICH WERE AS HIGH AS 78 MPH
EARLIER IN THE DAY AT PARADISE ON MOUNT RAINIER...HAVE DIMINISHED
THIS EVENING AND WILL CONTINUE TO DIMINISH OVERNIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE MAINLY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

FELTON

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this blizzard warning went out at Feb 4, 9:53 AM PST, 33 minutes earlier.

Area forecast discussion, Feb 4, 9:53 AM PST, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SEATTLE WA
953 AM PST SAT FEB 4 2006

.SYNOPSIS...A POWERFUL STORM SYSTEM WILL MOVE ACROSS THE AREA TODAY
FOR HIGH WINDS AND BLIZZARD CONDITIONS IN THE CASCADES. IMPROVING
WEATHER WILL OCCUR TONIGHT AS THE STORM SYSTEM MOVES EAST. HIGH
PRESSURE ALOFT WILL THEN BRING DRY WEATHER TO THE ENTIRE AREA SUNDAY
AFTERNOON...WITH DRY CONDITIONS CONTINUING THROUGH THE UPCOMING WEEK.

&&

.SHORT TERM...
AFTER TAKING A SECOND LOOK AT MODEL DATA...HAVE DECIDED TO ISSUE A
BLIZZARD WARNING FOR THE CASCADES. INCREASING WESTERLIES THIS
AFTERNOON COMBINED WITH FALLING TEMPS AND PERIODS OF HEAVY SNOW WILL
RESULT IN WHITEOUT CONDITIONS IN THE CASCADES. THIS WILL MAKE TRAVEL
IN THE PASSES TREACHEROUS THIS AFTERNOON AND EVENING. WILL ALSO
ISSUE A COMBINED SNOW AND BLOWING SNOW ADVISORY FOR THE OLYMPICS
INSTEAD OF JUST THE GENERIC SNOW ADVISORY.

&&

.AVIATION...STRONG SURFACE LOW OVER CENTRAL VANCOUVER ISLAND
SHIFTING EWD THROUGH THE DAY. EXPECT WIDESPREAD SUSTAINED WINDS OF
25 TO 40 KT AND GUSTS TO 55 KT. WIND GRADUALLY EASING IN THE WAKE OF
THE FRONTAL SYSTEM LATE TODAY. MVFR CIGS/VIS. KSEA...S WIND 25-30KT
WITH GUSTS TO 45KT.  WINDS SLOWLY DECREASING AFT 22Z. MVFR CIGS/VIS
TODAY. DTM

&&

.WATCHES/WARNINGS/ADVISORIES...
1. HIGH WIND WARNING ALL AREAS EXCEPT OLYMPICS AND CASCADES
2. BLIZZARD WARNING CASCADES
3. COASTAL FLOOD WARNING COAST
4. FLOOD WARNING SKOKOMISH RIVER IN MASON COUNTY
5. SNOW/BLOWING SNOW ADVISORY OLYMPICS
6. COASTAL FLOOD ADVISORY FOR MINOR TIDAL OVERFLOW PUGET SOUND
7. STORM WARNING COASTAL WATERS AND STRAIT OF JUAN DE FUCA
8. GALE WARNING REMAINING WATERS

WEATHER.GOV/SEATTLE

In the hours before

Local storm report, Feb 4, 5:51 AM PST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
551 AM PST SAT FEB 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 AM     NON-TSTM WND GST SEDRO-WOOLLEY           48.51N 122.24W
02/04/2006  78 MPH           SKAGIT             WA   TRAINED SPOTTER

            SUSTAINED 41 MPH.

0345 AM     NON-TSTM WND GST 3 WNW FREDERICKSON      47.10N 122.43W
02/04/2006  58 MPH           PIERCE             WA   TRAINED SPOTTER

0255 AM     HIGH SUST WINDS  BELLINGHAM              48.74N 122.47W
02/04/2006  46 MPH           WHATCOM            WA   ASOS

            METAR NOT IN AWIPS

0300 AM     NON-TSTM WND GST 1 N ABERDEEN            46.98N 123.83W
02/04/2006  67 MPH           GRAYS HARBOR       WA   TRAINED SPOTTER

0452 AM     HIGH SUST WINDS  PORT TOWNSEND           48.12N 122.78W
02/04/2006  43 MPH           JEFFERSON          WA   TRAINED SPOTTER

            GUST TO 58 MPH.

&&

GBP
Local storm report, Feb 4, 8:13 AM PST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
813 AM PST SAT FEB 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     NON-TSTM WND GST HURRICANE RIDGE         48.00N 123.48W
02/04/2006  78 MPH           CLALLAM            WA   OTHER FEDERAL

0806 AM     NON-TSTM WND DMG 18 S PORT TOWNSEND      47.86N 122.78W
02/04/2006                   JEFFERSON          WA   DEPT OF HIGHWAYS

            DOWNED TREES AND POWER LINES ON SR 104 BETWEEN MILEPOSTS
            12 AND 13.

0732 AM     NON-TSTM WND DMG SEATTLE                 47.62N 122.35W
02/04/2006                   KING               WA   NWS EMPLOYEE

            DOWNED TREE BLOCKING 35TH AVENUE AND 125TH.

0809 AM     NON-TSTM WND DMG 13 SE PORT TOWNSEND     47.99N 122.58W
02/04/2006                   PZZ134             WA   DEPT OF HIGHWAYS

            DOWNED TREES ON SR 19 AT OLD BEAVER VALLEY ROAD.

0811 AM     NON-TSTM WND DMG 11 SW OLYMPIA           46.93N 123.06W
02/04/2006                   THURSTON           WA   DEPT OF HIGHWAYS

            DOWNED TREES AND POWER LINES ON SR 121 BETWEEN MILEPOSTS
            4 AND 5.

&&
Local storm report, Feb 4, 8:39 AM PST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SEATTLE WA
839 AM PST SAT FEB 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     NON-TSTM WND GST HURRICANE RIDGE         48.00N 123.48W
02/03/2006  78 MPH           CLALLAM            WA   OTHER FEDERAL

0806 AM     NON-TSTM WND DMG 18 S PORT TOWNSEND      47.86N 122.78W
02/04/2006                   JEFFERSON          WA   DEPT OF HIGHWAYS

            DOWNED TREES AND POWER LINES ON SR 104 BETWEEN MILEPOSTS
            12 AND 13.

0732 AM     NON-TSTM WND DMG SEATTLE                 47.62N 122.35W
02/04/2006                   KING               WA   NWS EMPLOYEE

            DOWNED TREE BLOCKING 35TH AVENUE AND 125TH.

0809 AM     NON-TSTM WND DMG 13 SE PORT TOWNSEND     47.99N 122.58W
02/04/2006                   PZZ134             WA   DEPT OF HIGHWAYS

            DOWNED TREES ON SR 19 AT OLD BEAVER VALLEY ROAD.

0811 AM     NON-TSTM WND DMG 11 SW OLYMPIA           46.93N 123.06W
02/04/2006                   THURSTON           WA   DEPT OF HIGHWAYS

            DOWNED TREES AND POWER LINES ON SR 121 BETWEEN MILEPOSTS
            4 AND 5.

&&
Local storm report, Feb 4, 8:42 AM PST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
842 AM PST SAT FEB 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     HIGH SUST WINDS  3 SW BRINNON            47.65N 122.94W
02/04/2006  45 MPH           JEFFERSON          WA   TRAINED SPOTTER

            SUSTAINED WIND 45. PEAK WIND 67 EARLIER. ANEMOMETER AT
            100 FEET.

0820 AM     HIGH SUST WINDS  3 SW BRINNON            47.65N 122.94W
02/04/2006  46 MPH           JEFFERSON          WA   TRAINED SPOTTER

            SUSTAINED 46 GUSTING 64.

0800 AM     HIGH SUST WINDS  ALKI                    47.58N 122.41W
02/04/2006  42 MPH           KING               WA   C-MAN STATION

            SOUTH 42 KNOTS GUSTING 48 KNOTS

0800 AM     HIGH SUST WINDS  SEATTLE                 47.62N 122.35W
02/04/2006  36 MPH           KING               WA   C-MAN STATION

            POINT ROBINSON SOUTH 36 GUSTING 47.

0800 AM     HIGH SUST WINDS  HANSVILLE               47.92N 122.55W
02/04/2006  0 MPH            KITSAP             WA   AMATEUR RADIO

            ROAD FROM EGLON TO HANSVILLE IS BLOCKED WITH TREES DOWN.

0800 AM     HIGH SUST WINDS  SEATTLE                 47.62N 122.35W
02/04/2006  45 MPH           KING               WA   C-MAN STATION

            WEST POINT. SUSTAINED 45 MPH GUSTING 54, PEAK WIND 66
            BETWEEN 5 AM AND 6 AM.

&&
Local storm report, Feb 4, 9:56 AM PST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
956 AM PST SAT FEB 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HIGH SUST WINDS  1 N ANACORTES           48.50N 122.62W
02/04/2006  43 MPH           SKAGIT             WA   TRAINED SPOTTER

0810 AM     HIGH SUST WINDS  4 NW MOUNT VERNON       48.47N 122.38W
02/04/2006  35 MPH           SKAGIT             WA   TRAINED SPOTTER

            GUST 61 MPH.

0730 AM     HIGH SURF        5 E HOQUIAM             46.98N 123.78W
02/04/2006                   GRAYS HARBOR       WA   COUNTY OFFICIAL

            STATE ROUTE 109 CLOSED DUE TO FLOODING.

0730 AM     NON-TSTM WND DMG 8 SW PORT TOWNSEND      48.05N 122.91W
02/04/2006                   JEFFERSON          WA   COUNTY OFFICIAL

            TREES DOWN ON STATE 104.

0800 AM     HEAVY RAIN       8 NNW SKOKOMISH         47.44N 123.21W
02/04/2006  2.00 INCH        MASON              WA   TRAINED SPOTTER

            24 HOUR TOTAL.

&&

JH

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 9:16 PM PSTWinter Storm WarningSEW13 hr
Feb 4, 10:26 AM PSTSnow and Blowing Snow AdvisorySEW10 hr

Nearby

Blizzard Warnings in Washington, 2006Every blizzard warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.